Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Experiencing itching, burning and redness in vagina after sex. Why does this happen?

I am 22 years old and have been with my boyfriend for around 6 months. We have been having sex for almost all of that time but in the last month and a half i have been experiencing some unsavoury symptoms after intercourse. almost immediately after intercourse the part of my vagina just on the outside of my labia minora itches, burns and turns red. At first the symptoms would go away after a few days but lately the symptoms are lasting anything from a week to ten days and the itching drives me crazy. I am unable to have sex at this time as it is painful to touch my vagina at all. I do not experience any symptoms at all between the time it clears up and the next time i have intercourse but as soon as i have sex again they come back. they appear to be getting worse.
Asked On : Tue, 26 Feb 2013
Answers:  3 Views:  318
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello, thanks for using health care magic.
From the description it is likely that you are suffering from allergic vulvovaginitis. Allergic vulvovaginits is an immune reaction of the vagina and vulva to allergens which could be of various types. Such allergens include, latex on condoms, semen, saliva, lubricating oilment, spermicide, etc. Allergy to semen could either be to the proteins in the semen or to drugs or substances in the semen after ingestion by the male partner. The later has been described in woman allergic to penicillins who had intercourse with their partners who were taking penicillin antibiotics and symptoms were said to stop after stopping the antibiotics. Allergic vulvovaginitis typically occurs between the ages of 20 to 30 and in girls with an atopic history.
Another possible cause could be trauma. This could be possible if during intercourse lubrication is not enough, leading to intense friction, ulcerations and consequently inflammation of the vulval.
Infections however, must be ruled out especially Candida and trichomoniases which are even known to cause painful sex.
However, you need to examine your sexual habits by asking some questions such as: are you allergic to any stuff? does the symptoms occur when you use latex condoms or not?if the symptoms occur without use of condoms? is your boy friend taking any drug you are allergic to? do you use oilment for lubrication? when you don't use the oilment, do you have the symptoms? etc.
Yoou also need to see a gynecologist to rule out infections and request for allergic tests such as intradermal skin test with common allergens, IgE and eosinophil levels in vaginal secretions, vaginal provaction test with suspected allergens etc

Best regards and hope this helps you.
Dr. Achuo A. M.
Answered: Tue, 26 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Naseer's  Response
it is inflamation of labia ....just use antibiotic anti inflamatory,and antiallergic
Tab.augmentin 625 TDS,Tab.brufen plus BD,hydrozole ointment BD...
Answered: Tue, 26 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
i tought your vagina is infected by forieng oraginsm, i tought it should be a fungal infection which causes seviour itching and redness of the part. so u should apply antifungal tube cream to the affected part and take antiellergic tablet and anti itching fir 5 days. u should take TAB.Cetrizine(BDS) and TAB.Evil(TDS) and Tab.Cefixme(200)(BDS) 5 days. TUBE D 3 skin cream
Answered: Tue, 26 Feb 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor